Alert archive / Florida / Dense Smoke Advisories in 2012
Dense Smoke Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this dense smoke advisory at Jan 28, 2012, 11:48 PM EST for Gadsden County, Leon County, Florida. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2012, 11:48 PM EST (04:48 UTC)
- Expired
- Jan 29, 2012, 3:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017 WWUS72 KTAE 290448 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1148 PM EST SAT JAN 28 2012 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 3 AM EST SUNDAY FOR FAR SOUTHWESTERN LEON...FAR SOUTHERN GADSDEN...AND EAST CENTRAL LIBERTY COUNTIES... .SMOKE FROM AN EARLIER FIRE HAS SETTLED ON THE GROUND THIS EVENING IN THE VICINITY OF JACKSON BLUFF DAM. THE SMOKE HAS RESULTED IN SIGNIFICANTLY REDUCED VISIBILITY ALONG HIGHWAY 20...ESPECIALLY IN THE NEAR THE INTERSECTION WITH SMITH CREEK ROAD. WINDS ARE FORECAST TO INCREASE LATER TONIGHT WITH A FRONTAL PASSAGE...HELPING TO DISPERSE THE SMOKE. FLZ016-017-026-290800- /O.NEW.KTAE.SM.Y.0002.120129T0448Z-120129T0800Z/ GADSDEN-LEON-LIBERTY- INCLUDING THE CITIES OF...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...SWEETWATER 1148 PM EST SAT JAN 28 2012 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 3 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A DENSE SMOKE ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST SUNDAY. * VISIBILITY...LESS THAN ONE-QUARTER MILE * IMPACTS...VISIBILITY MAY DROP SUDDENLY WHEN DRIVING THROUGH THE AFFECTED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE SMOKE ADVISORY MEANS FIRES HAVE CREATED SMOKE... LIMITING VISIBILITIES. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$
What forecasters said that day
The local office's own words before this dense smoke advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this dense smoke advisory went out at Jan 28, 8:32 PM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Jan 28, 8:32 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
832 PM EST Sat Jan 28 2012
.UPDATE...
A dry cold front will pass through the area tonight with little
impact. Minor updates were made to the hourly temperature,
dewpoint, and wind forecasts for the overnight hours, but the
previous low temperature forecast was essentially unchanged.
&&
.AVIATION...
(Through 00z Monday) A dry cold front is passing through the
region, leaving us with clear skies and cooler temperatures for
the next 24 hours. Expect VFR conditions through the period. Winds
will be at around 5 knots or less from the northwest overnight,
increasing after sunrise and becoming more northerly at 5 to 10
knots.
&&
.MARINE...
Winds and seas are expected to briefly increase to advisory levels
across the western legs tonight in the wake of the cold front
with cautionary conditions for the remainder of the area. Winds
will swing around to the east on Monday and drop below advisory
levels, but they will likely to be at or near cautionary criteria
across the entire marine area through at least Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 40 65 28 67 35 / 0 0 0 0 0
Panama City 43 65 39 66 45 / 0 0 0 0 0
Dothan 37 61 32 66 42 / 0 0 0 0 0
Albany 35 62 30 65 37 / 0 0 0 0 0
Valdosta 38 64 31 66 37 / 0 0 0 0 0
Cross City 40 69 31 69 38 / 0 0 0 0 0
Apalachicola 46 64 34 64 44 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Red Flag Warning from 11 AM to 6 PM CST Sunday for Coffee-Dale-
Geneva-Henry-Houston.
Fire Weather Watch Monday afternoon for Coffee-Dale-Geneva-Henry-
Houston.
GA...Red Flag Warning from Noon to 7 PM EST Sunday for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
Fire Weather Watch Monday afternoon for Baker-Ben Hill-Berrien-
Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
FL...None.
GM...Small Craft Advisory from 1 AM to 10 AM EST Sunday for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
DVD/MooreHazardous weather outlook, Jan 28, 8:44 PM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 844 PM EST SAT JAN 28 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-291200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 844 PM EST SAT JAN 28 2012 /744 PM CST SAT JAN 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES MAY FALL INTO THE 34 TO 36 DEGREE RANGE OVER PARTS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...BUT DRY AIR AND WINDS WILL LIMIT THE POTENTIAL FOR FROST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LIGHT FREEZE IS FORECAST FOR MANY AREAS ON SUNDAY NIGHT. THE NEXT RAIN CHANCE IS EXPECTED AROUND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GMZ730-750-755-765-770-775-291200- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 844 PM EST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR AREAS WEST OF APALACHICOLA TONIGHT INTO SUNDAY MORNING FOR NORTHERLY WINDS AROUND 20 KNOTS. SEAS ARE EXPECTED TO BUILD TO 5 TO 7 FEET WELL OFFSHORE. FOR AREAS EAST OF APALACHICOLA...SMALL CRAFT SHOULD EXERCISE CAUTION DUE TO NORTHERLY WINDS OF 15 TO 20 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ELEVATED WINDS AND SEAS WILL CONTINUE OVER THE COASTAL WATERS THROUGH TUESDAY. THE NEXT RAIN CHANCE IS EXPECTED AROUND WEDNESDAY...AND A FEW THUNDERSTORMS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
Nearby
Dense Smoke Advisories in Florida, 2012Every dense smoke advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.